Duke Mathematical Journal

Blow-up results for nonlinear parabolic equations on manifolds

Qi S. Zhang

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 97, Number 3 (1999), 515-539.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077228801

Digital Object Identifier
doi:10.1215/S0012-7094-99-09719-3

Mathematical Reviews number (MathSciNet)
MR1682987

Zentralblatt MATH identifier
0954.35029

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 58J35: Heat and other parabolic equation methods

Citation

Zhang, Qi S. Blow-up results for nonlinear parabolic equations on manifolds. Duke Math. J. 97 (1999), no. 3, 515--539. doi:10.1215/S0012-7094-99-09719-3. http://projecteuclid.org/euclid.dmj/1077228801.


Export citation

References

  • [AW] D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusion arising in population genetics, Adv. in Math. 30 (1978), no. 1, 33–76.
  • [AH] Thierry Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 252, Springer-Verlag, New York, 1982.
  • [BP] Pierre Baras and Michel Pierre, Critère d'existence de solutions positives pour des équations semi-linéaires non monotones, Ann. Inst. H. Poincaré Anal. Non Linéaire 2 (1985), no. 3, 185–212.
  • [BCN] H. Berestycki, I. Capuzzo-Dolcetta, and L. Nirenberg, Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Topol. Methods Nonlinear Anal. 4 (1994), no. 1, 59–78.
  • [BCC] I. Birindelli, I. Capuzzo Dolcetta, and A. Cutrì, Liouville theorems for semilinear equations on the Heisenberg group, Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997), no. 3, 295–308.
  • [DK] Björn E. J. Dahlberg and Carlos E. Kenig, Nonnegative solutions of the initial-Dirichlet problem for generalized porous medium equations in cylinders, J. Amer. Math. Soc. 1 (1988), no. 2, 401–412.
  • [D] E. B. Davies, Heat kernels and spectral theory, Cambridge Tracts in Mathematics, vol. 92, Cambridge University Press, Cambridge, 1990.
  • [F] Hiroshi Fujita, On the blowing up of solutions of the Cauchy problem for $u\sbt=\Delta u+u\sp1+\alpha $, J. Fac. Sci. Univ. Tokyo Sect. I 13 (1966), 109–124 (1966).
  • [Ga1] V. A. Galaktionov, Conditions for the absence of global solutions of a class of quasilinear parabolic equations, Zh. Vychisl. Mat. i Mat. Fiz. 22 (1982), no. 2, 322–338, 492.
  • [Ga2] Victor A. Galaktionov, Blow-up for quasilinear heat equations with critical Fujita's exponents, Proc. Roy. Soc. Edinburgh Sect. A 124 (1994), no. 3, 517–525.
  • [GKMS] V. A. Galaktionov, S. P. Kurdjumov, A. P. Mihaĭ lov, and A. A. Samarskiĭ, On unbounded solutions of the Cauchy problem for the parabolic equation $u\sbt=\nabla (u\sp\sigma \nabla u)+u\sp\beta $, Dokl. Akad. Nauk SSSR 252 (1980), no. 6, 1362–1364.
  • [GL] Victor A. Galaktionov and Howard A. Levine, A general approach to critical Fujita exponents in nonlinear parabolic problems, Nonlinear Anal. 34 (1998), no. 7, 1005–1027.
  • [Gr] A. A. Grigoryan, The heat equation on noncompact Riemannian manifolds, Mat. Sb. 182 (1991), no. 1, 55–87.
  • [H] Kantaro Hayakawa, On nonexistence of global solutions of some semilinear parabolic differential equations, Proc. Japan Acad. 49 (1973), 503–505.
  • [KV] N. J. Kalton and I. E. Verbitsky, Nonliner equations and weighted norm inequality, to appear in Trans. Amer. Math. Soc.
  • [Ka] Tadashi Kawanago, Existence and behaviour of solutions for $u\sb t=\Delta(u\sp m)+u\sp l$, Adv. Math. Sci. Appl. 7 (1997), no. 1, 367–400.
  • [Ki] Seongtag Kim, The Yamabe problem and applications on noncompact complete Riemannian manifolds, Geom. Dedicata 64 (1997), no. 3, 373–381.
  • [KST] Kusuo Kobayashi, Tunekiti Sirao, and Hiroshi Tanaka, On the growing up problem for semilinear heat equations, J. Math. Soc. Japan 29 (1977), no. 3, 407–424.
  • [LN] Tzong-Yow Lee and Wei-Ming Ni, Global existence, large time behavior and life span of solutions of a semilinear parabolic Cauchy problem, Trans. Amer. Math. Soc. 333 (1992), no. 1, 365–378.
  • [Le] Howard A. Levine, The role of critical exponents in blowup theorems, SIAM Rev. 32 (1990), no. 2, 262–288.
  • [LS] Howard A. Levine and Paul E. Sacks, Some existence and nonexistence theorems for solutions of degenerate parabolic equations, J. Differential Equations 52 (1984), no. 2, 135–161.
  • [LY] Peter Li and Shing-Tung Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156 (1986), no. 3-4, 153–201.
  • [Li] Gary M. Lieberman, Second order parabolic differential equations, World Scientific Publishing Co. Inc., River Edge, NJ, 1996.
  • [Me] Peter Meier, On the critical exponent for reaction-diffusion equations, Arch. Rational Mech. Anal. 109 (1990), no. 1, 63–71.
  • [MM] Kiyoshi Mochizuki and Kentaro Mukai, Existence and nonexistence of global solutions to fast diffusions with source, Methods Appl. Anal. 2 (1995), no. 1, 92–102.
  • [MS] Kiyoshi Mochizuki and Ryuichi Suzuki, Critical exponent and critical blow-up for quasilinear parabolic equations, Israel J. Math. 98 (1997), 141–156.
  • [Ni] Wei Ming Ni, On the elliptic equation $\Delta u+K(x)u\sp(n+2)/(n-2)=0$, its generalizations, and applications in geometry, Indiana Univ. Math. J. 31 (1982), no. 4, 493–529.
  • [P] Ross G. Pinsky, Existence and nonexistence of global solutions for $u\sb t=\Delta u+a(x)u\sp p$ in $\bf R\sp d$, J. Differential Equations 133 (1997), no. 1, 152–177.
  • [Q] Yuan-Wei Qi, On the equation $u\sb t=\Delta u\sp \alpha+u\sp \beta$, Proc. Roy. Soc. Edinburgh Sect. A 123 (1993), no. 2, 373–390.
  • [Sa] L. Saloff-Coste, A note on Poincaré, Sobolev, and Harnack inequalities, Internat. Math. Res. Notices (1992), no. 2, 27–38.
  • [SGKM] A. A. Samarskii, V. A. Galaktionov, S. P. Kurdyumov, and A. P. Mikhailov, Blow-up in Quasilinear Parabolic Equations (in Russian), Nauka, Moscow, 1987.
  • [SY] R. Schoen and S.-T. Yau, Lectures on differential geometry, Conference Proceedings and Lecture Notes in Geometry and Topology, I, International Press, Cambridge, MA, 1994.
  • [Z1] Qi S. Zhang, Nonlinear parabolic problems on manifolds, and a nonexistence result for the noncompact Yamabe problem, Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 45–51 (electronic).
  • [Z2] Qi S. Zhang, A new critical phenomenon for semilinear parabolic problems, J. Math. Anal. Appl. 219 (1998), no. 1, 125–139.